MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM; SCREW, FIXATION, BONE
Model Number 657016
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
It was reported that a package of locking variaax 2 screws (657016) contained non-locking screws.
 
Additional Manufacturer Narrative
D9 / h3 updated to indicate device was returned.The reported event could be confirmed, since the returned packages and screws do not match.The visual inspection has shown that both packages were received in opened condition, also the blister in the bag was opened and the cover of the blister was not returned.Both packages have the catalog number 657016 with lot 1000457593, while both received screws have the catalog number 657116 with lot 1000455299.It can visually be confirmed that both screws are bone screws as the ¿dot¿ and ¿ring¿ marking of a locking screw is missing.A review of the device history for the reported lot and as well of the screw lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a use related issue.The failure was most likely caused by a mix-up after the packages were opened.The review of the erp data has shown that the affected lot numbers 1000457593 and 1000455299 were not processed together during the manufacturing process.The lot 1000455299 was released on 29.June 2021 and all parts of this lot number were distributed from the stock on the same day.The production of lot 1000457593 started on 14.July 2021, two weeks after the last part of lot 1000455299 has left the stock.Based on this finding a mix-up during the production of these devices can be excluded.The review of the erp system has also shown that devices of both affected lot numbers were shipped to italy.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW, T10 FULL THREAD, 2.7MM/L16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key12377599
Report Number0008031020-2021-00383
Device Sequence Number11784842
Product Code HWC
UDI-Device Identifier07613327069297
UDI-Public07613327069297
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K180500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number657016
Device Catalogue Number657016
Device Lot Number1000457593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 08/02/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1